Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 386, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 17, 2000, 5:54 PM CDT for Moniteau County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2000, 5:54 PM CDT (22:54 UTC)
- Expired
- Aug 17, 2000, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 147 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.9 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 172255
SVRSTL
MOC135-172345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT THU AUG 17 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 645 PM CDT
* AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CLARKSBURG...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE PATH...
CALIFORNIA
MCGIRK
JAMESTOWN
AT 549 PM CDT LAW ENFORCEMENT REPORTED DIME SIZED HAIL IN CLARKSBURG.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
& LAT...LON 3893 9251 3868 9263 3869 92t85 3860 9284
3843 9264 3842 9251 3882 9239
LENNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:00 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 17, 4:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT THU AUG 17 2000 20Z MSAS DATA INDICATES CDFNT ENTERING NRN SXNS OF FA...EXTDG FM NERN MO (JUST E OF KIRK) SWWD THRU W CNTRL MO INTO SERN KS. MDT-STG LLVL CONV IND ALG/JUST AHD OF FNT WITH LI/S AOB -10 AND CAPES ARND 5000 J/KG. BAND OF LLVL CONV FINALLY ENTERING RGN OF WK ENUF SFC-BASED CAP TO BEGIN TO DVLP CU FIELDS ACRS CNTRL/NERN MO. TSTM DVLPMT XPCTD TO BE IMMINENT. SUM POST-FNTL PCPN ALSO EXISTS OVR NRN MO/SRN IA AS A RESULT OF MID LVL S/W. FCST PROB FOR THE AFTN PACKAGE IS PCPN CHCS TNGT AND THEN TEMPS FRI THRU SAT. 12Z MODELS IN GOOD AGRMT THRU 48HRS. S/W OVR NRN MO/SRN IA WL MOV EWD THRU CNTRL IL TNGT. RDG AXIS OVR ERN ROCKIES WL SLIDE EWD INTO PLNS BY SAT...PROMOTING A W TO NWLY UPR FLO THRU PD. APPEARS A CONVECTIVELY INDUCED VORT MX WL TRY TO UNDERCUT RDG ON SAT AND MOV INTO NRN/WRN ZONES. ON SFC FEATURES...CDFNT WL MOV THRU MOST OF FA THIS EVNG...AND THEN THRU RMNDR SRN ZONES OVRNGT. CANADIAN HI PRES WL THEN DOMINATE RGN THRU FRI NGT...WITH A WRMFNT THEN SLIDING INTO WRN MO ON SAT. FOR TNGT...HAVE EVERY REASON TO BELIEVE BKN LN OF CONVECTION WL DVLP SOON...ACRS CNTRL-NERN MO AND THIS LN WL TRACK W/ FNT THRU MOST OF FA. PWAT VALUES ARND 2 INCHES...MDT-STG LLVL CONV...AND HI INSTAB AIRMASS SHD FAVOR THAT SCENARIO. VORT MX WL KEEP POST-FNTL PCPN GOING ACRS NRN ZONES THIS EVNG...THOUGH THEY MISS MUCH OF THE BKN LN OF TSTMS THAT SHD DVLP SOON. WENT MUCH ABV GUIDANCE POPS...BUT TENDED TO FOLLOW GUIDANCE TEMPS. FOR FRI...CANADIAN AIRMASS TO DOMINATE WX-SCENE...WITH VERY AUTUMN LIKE SITN SETTING UP. SHD SEE EXTENSIVE MVFR CIG DECK ACRS CNTRL/NRN ZONES IN MRNG...AND WL BREAK UP SOMEWHAT FM S TO N DURG AFTN. N-NELY SFC WNDS AND CLDS SHD RESULT IN TEMPS ABT 20 DEG COOLER THAN TDA...AND TENDED TO GO AOB GUIDANCE TEMPS. FOR SAT...CONVECTION TO OUR W WL SPREAD HI CLD DECK OVR ERL IN PD. MODELS ALL INDICATING TO ENUF MOISTURE RTRN IN WRN/NRN ZONES WITH UPR LVL DYNAMICS TO WARRANT RAIN CHCS IN AFTN THESE AREAS. OTRW... ELY LLVL FLOW/CLDS WL KEEP TEMPS IN CHECK. .STL...NONE TES
In the hours before
Special weather statement, Aug 17, 11:55 AM CDT, 5 hours 59 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1155 AM CDT THU AUG 17 2000 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR THE ENTIRE AREA. STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR DEVELOPMENTS FOR POSSIBLE SKYWARN ACTIVATION. A COLD FRONT AT MIDDAY EXTENDED FROM SOUTHEAST IOWA SOUTHWESTWARD THROUGH NORTHWEST MISSOURI INTO SOUTHEAST KANSAS. THIS FRONT WILL MOVE TO THE SOUTHEAST THIS AFTERNOON AND TONIGHT...AND BY LATE THIS AFTERNOON EXTEND FROM CENTRAL ILLINOIS THROUGH CENTRAL MISSOURI. BY AROUND MIDNIGHT...THIS FRONT WILL EXTEND FROM SOUTHERN ILLINOIS THROUGH SOUTHEAST MISSOURI. THE COLD FRONT WILL MOVE INTO A VERY UNSTABLE AND MOIST AIRMASS...AND AS IT DOES SO WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT BEGINNING EARLY THIS AFTERNOON ACROSS THE QUINCY/HANNIBAL AREAS SOUTHWEST INTO MID MISSOURI BY MID AFTERNOON. THUNDERSTORMS WILL MOVE TO THE EAST AT 25 TO 35 MPH. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICEC IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF EASTERN AND CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 44 min |
| Aug 17, 6:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole | 42 min |
| Aug 17, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 52 min |
| Aug 17, 6:48 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 42 min |
| Aug 17, 6:49 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.